Doctors Lounge - Gynecology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Gynecology
|tabularasa - Sat Feb 27, 2010 1:25 am||
Im thinking of taking an antiandrogen pill to treat my pimple breakout. It started when i gained weight, stopped taking vitamin e and my periods started to become 2-5 days late. But, Iv'e also heard that such pills like diane 35 are not suitable for those who are having migraine or regular headaches. What do you think will be the best solution for this? thank you very much.
|Debbie Miller, RN - Tue Mar 02, 2010 7:18 pm||
Oral contraceptives are effective in treating acne in about 50% of cases. Sometimes an anti-androgen such as spironolactone is added to improve the odds. Headaches are side effects for some women on the pill but I do not know of a contraindication for taking the pill based on headaches. In some cases headaches improve while on the pill and migraines are believed to be associated with hormones. If you are a smoker or have a history of blood clots or high blood pressure this might not be a good treatment option for you but otherwise, I would not be worried. Discuss all options for treatment of acne since there are several ways to approach it.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.